Thunderstorm Wind, Seward
- When
- April 27, 7:25 PM CST
- Where
- Seward County, 6 mi N of Liberal
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.117, -100.933
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 27, 2:40 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT WED APR 27 2005 .DISCUSSION... DAYS 1-2... A LOT OF WX TO TALK ABOUT BETWEEN NOW AND FRIDAY INCLUDING PRECIP CHANCES, PRECIP TYPE (BELIEVE IT OR NOT), AND COLD TEMPERATURES. 12Z UPPER AIR ANALYSIS SHOWS TWO FAIRLY SIGNIFICANT S/WV DISTURBANCES - ONE OVER MONTANA AND THE OTHER SOUTHERN STREAM SYSTEM COMING IN TO SOUTHERN CALIFORNIA. AT 850MB, AN ARCTIC COLD FRONT WAS EVIDENT OVER MONTANA STRETCHING EAST INTO THE DAKOTAS. THIS FRONT WAS MOVING FAIRLY QUICKLY TO THE SOUTH WITH NOTHING REALLY TO STOP THE PROGRESSION AS UPPER HEIGHTS CONTINUE TO FALL IN THE ROCKIES. SURFACE LOW ALONG WEAK LEE TROUGH WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON INTO EARLY THIS EVENING WITH VERY STRONG FRONTOGENETIC FORCING AS WELL AS STRONG WARM ADVECTION/ISENTROPIC LIFT. THESE LIFTING MECHANISMS WILL BE WORKING IN TANDEM LATE THIS EVENING INTO THE OVERNIGHT HOURS WITH ADEQUATE ENOUGH 850MB LIFTED INSTABILITY FOR ELEVATED THUNDERSTORMS. IN THE GRIDS, WILL PAINT AN AREA OF THUNDERSTORMS WITH SMALL HAIL POSSIBLE MAINLY NORTH OF A DIGHTON TO LACROSSE LINE. THE NAM SHOWS AN AREA OF THUNDERSTORMS MOVING EAST OUT OF THE SANGRE DE CRISTO MOUNTAINS INTO FAR SOUTHWEST KANSAS THIS EVENING AS WELL. WILL HAVE 40-50 POPS GOING IN THE SOUTH FOR THIS AREA OF CONVECTIVE ACTIVITY NORTH OF THE WEST TEXAS FRONTAL BOUNDARY. THIS FIRST WAVE AND ASSOCIATED THUNDERSTORM ACTIVITY WILL MOVE EAST AND THE ARCTIC AIRMASS WILL FLOOD SOUTH RAPIDLY BY EARLY MORNING. STRONG NORTH-NOTHEAST WINDS COMBINED WITH LOW STRATUS CLOUDS AND PRONOUNCED COLD ADVECTION WILL ALLOW TEMPERATURES TO REMAIN STEADY OR SLOWLY FALL INTO THE LOWER 40S TOMORROW. A FAR CRY FROM AVERAGE HIGH OF LOWER 70S. EYES THEN TURN TO LATE TOMORROW NIGHT INTO FRIDAY AS THE MAIN UPPER STORM SYSTEM OVER CALIFORNIA MOVES INTO THE SOUTHERN HIGH PLAINS. THE ARCTIC AIRMASS WILL BE IN PLACE, AND UKMET/NAM 850MB THERMAL FIELDS SUPPORT PRECIP TYPE IN THE FORM OF SNOW OVER WESTERN KANSAS LATE THURSDAY NIGHT. THE ECMWF SHOWS 850MB TEMPERATURES FAIRLY WARM LIKE THE GFS, HOWEVER GIVEN THE OBSERVATIONS IN MONTANA, THINK THE COLDER UKMET/NAM IS MORE REASONABLE. WILL GO WITH RAIN OR SNOW IN THE GRIDS IN THE NORTHWEST WITH NEAR 50 POPS, BUT AT THIS POINT, IT DOES NOT LOOK LIKE A SIGNIFICANT ENOUGH EVENT TO WARRANT ALL SNOW WORDING WITH ACCUM, BUT IT IS SOMETHING TO WATCH VERY CLOSELY THE NEXT FEW MODEL RUNS, GIVEN THE UNDERESTIMATION OF THE STRENGTH OF THE SOUTHERN STREAM JET LATELY. DAYS 3-7... && .PRELIMINARY POINT TEMPS/POPS... DDC 41 47 35 49 / 50 0 30 20 GCK 39 44 31 46 / 50 0 30 30 EHA 39 46 31 48 / 30 0 30 10 LBL 41 49 35 47 / 20 0 20 20 HYS 38 44 33 47 / 80 10 50 50 P28 44 57 40 54 / 40 0 30 20 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 131 PM CDT WED APR 27 2005 KSZ043-044-061>064-074>081-084>090-281000- BARBER-CLARK-COMANCHE-EDWARDS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-PRATT-SCOTT-SEWARD- STANTON-STEVENS- 131 PM CDT (1231 PM MDT) WED APR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT TONIGHT, HOWEVER NO SEVERE STORMS, OR OTHER FORMS OF HAZARDOUS WEATHER, ARE ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE CHANCES FOR SHOWERS THURSDAY THROUGH FRIDAY NIGHT. AS THESE SHOWERS END SKIES WILL BEGIN TO CLEAR. THIS WILL RESULT IN TEMPERATURES FALLING TO AROUND 32 ACROSS THE AREA BY SATURDAY MORNING RESULTING IN THE POTENTIAL FOR WIDESPREAD FROST. IF SKIES REMAIN CLEAR LONG ENOUGH A FEW LOCATIONS MAY HAVE TEMPERATURES MAY FALL INTO THE MID TO UPPER 20S. THEN, ANOTHER CHANCE FOR THUNDERSTORM ACTIVITY WILL EXIST MONDAY AND MONDAY NIGHT. AT THIS TIME, THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT TODAY OR TONIGHT. KSZ030-031-045-046-065-066-281000- ELLIS-NESS-PAWNEE-RUSH-STAFFORD-TREGO- 131 PM CDT WED APR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE, ESPECIALLY NORTHEAST OF A DIGHTON TO LARNED LINE. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE CHANCES FOR SHOWERS THURSDAY THROUGH FRIDAY NIGHT. THE RAIN MAY EVEN MIX WITH SNOW. AS THESE SHOWERS END SKIES WILL BEGIN TO CLEAR. THIS WILL RESULT IN TEMPERATURES FALLING TO AROUND 32 ACROSS THE AREA BY SATURDAY MORNING RESULTING IN THE POTENTIAL FOR WIDESPREAD FROST. IF SKIES REMAIN CLEAR LONG ENOUGH A FEW LOCATIONS MAY HAVE TEMPERATURES MAY FALL INTO THE MID TO UPPER 20S. THEN, ANOTHER CHANCE FOR THUNDERSTORM ACTIVITY WILL EXIST MONDAY AND MONDAY NIGHT. AT THIS TIME, THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT TODAY OR TONIGHT. 18
The Dodge City radar (KDDC), 111 km away, was scanning. The volume nearest the first event began at 01:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446931.